Winter Storm, Hunterdon
- When
- December 15, 10:00 PM EST to December 16, 3:00 PM EST
- Where
- Hunterdon forecast zone
- Injuries
- 0 direct, 12 indirect
- Reported by
- Newspaper
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
A strong area of high pressure was anchored over southeastern Canada on December 15th. This high gradually moved eastward during the day, however it wedged itself down into the Mid Atlantic region, which is known as cold air damming.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A strong area of high pressure was anchored over southeastern Canada on December 15th. This high gradually moved eastward during the day, however it wedged itself down into the Mid Atlantic region, which is known as cold air damming. Meanwhile, a storm system became more organized across the Gulf Coast states. This storm tracked northeastward from the 15th to the 16th. As the main storm tracked into Ohio on the 16th, a secondary area of low pressure developed near southern Delaware during that morning. As a result, moisture was lifted up and over colder air trapped at the surface. This produced about 1 to 3 inches of snow and sleet across northern New Jersey, with up to a quarter of an inch of ice (from freezing rain). The storm system moved away from the area during the overnight hours of the 16th.
The combination of snow and mostly sleet made roadways rather slippery. In Union Township (Hunterdon County), 12 people were injured when a chartered bus carrying 31 passengers to New York City crashed, early in the morning on the 16th, into a jack-knifed tractor-trailer in the eastbound lanes of Interstate 78 near exit 15. The bus struck the truck, then crashed through the right guardrail and slid about 50 feet down a ravine. In Morris County, an icy ramp in Parsippany from eastbound Interstate 80 to eastbound Interstate 280, caused a series of vehicle accidents that closed the ramp at about 1 PM EST on the 16th. Numerous spin-outs and several accidents were reported across northern New Jersey. The ice build-up on trees and power lines resulted in power outages, which were reported in Phillipsburg (Warren County) and in 7 municipalities in Hunterdon County. Because of the ice, trees and wires were downed across parts of Hunterdon and Somerset Counties. There was an incident of a vehicle windshield being smashed out on Interstate 80 from ice flying off an SUV.
While there was some snow, sleet was the dominate precipitation type. Some total accumulations included 3.0 inches in Tewksbury (Hunterdon County); 2.5 inches in Hackettstown (Warren County); 2.1 inches in Wantage (Sussex County); 1.8 inches in Whitehouse (Hunterdon County), Blairstown (Warren County) and Sussex (Sussex County); 1.6 inches in Lake Parsippany (Morris County), Marcella (Morris County) and Bridgewater (Somerset County); 1.4 inches in Riegelsville (Warren County); 1.2 inches in Stewartsville (Warren County); and 1.0 inch in Flemington (Hunterdon County) and Whippany (Morris County). Ice accumulations from freezing rain included 0.25 of an inch in Tewksbury (Hunterdon County); 0.20 of an inch in Whitehouse (Hunterdon County) and Wantage (Sussex County); and 0.10 of an inch in Edison (Middlesex County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 15, 4:15 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EST SAT DEC 15 2007
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF TO THE NORTHEAST TONIGHT. THIS WILL
ALLOW A DEVELOPING LOW PRESSURE SYSTEM, OVER THE TENNESSEE VALLEY,
TO FURTHER INTENSIFY AND MOVE TOWARD THE NORTHEAST. THE CENTER OF
THE LOW WILL EXTEND FROM OHIO SOUTHEAST TO A SECONDARY LOW
DEVELOPMENT OFF THE NEW JERSEY COAST SUNDAY AFTERNOON, THEN RAPIDLY
MOVE NORTHEAST SUNDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MOST SIGNIFICANT PART OF THE FORECAST WILL BE IN THE NEAR TERM
SO PLEASE BEAR WITH ME WITH THIS LONG DIATRIBE TO START THE DISCUSSION.
SURFACE 1040MB HIGH IS LOCATED NORTH OF NEW YORK STATE AND DAMS
SOUTH INTO EASTERN VIRGINIA. THE SURFACE FREEZING LINE IS FROM LONG
ISLAND THROUGH PHILADELPHIA THEN ALONG THE OHIO RIVER TO SOUTHERN
INDIANA. ISODROSTHERMS OF 32 ARE WELL DOWN IN THE CAROLINAS ACROSS
TO KENTUCKY.
SO, ITS COLD TODAY WITH THE TEMPERATURES RUNNING BELOW NORMAL. THE
DEW POINTS ARE IN THE MID TEENS IN MOST SPOTS, AND EVEN DOWN TO
SINGLE DIGITS IN THE POCONOS. THIS SLOW RECOVERY WILL DETERMINE JUST
HOW MUCH MIXED PRECIPITATION WE GET OR IF A SUDDEN INFLUX OF RISING
DEW POINTS AND TEMPERATURES CAN SAY THE DAY. FOR SOME YES, BUT FOR
OTHER NO. YOU CAN SEE THE EVOLUTION OF THE NEXT STORM DEVELOPING
OVER THE EASTERN PLAINS. THE WATER VAPOR SHOWING THE DEEPENING
TROUGH OVER TEXAS PULLING THE GULF PLUME NORTH AND EAST TOWARD THE
GREAT LAKES. THE TROUGH BOTTOMS OVER ARKANSAS AS THE SURF LOW
DEVELOPS IN THE LOWER MISSISSIPPI VALLEY.
TEMPERATURES(AND TIMING OF PRECIPITATION)WILL BE EVERYTHING WITH THIS
EVENT AS HAS BEEN THE CASE IN THE LAST 4 EVENTS.
AT 18Z THE 80H WIND IS 10 KT OR LESS AND THE ZERO LINE DOWN TO THE
DELMARVA. BY 00Z, AND THIS IS THE KEY INITIALLY, THE 0C LINE IS ONLY
TO CENTRAL DELAWARE AND THIS IS THE TIMING OF THE ONSET OF
PRECIPITATION. WITH THAT, MANY AREAS WILL SEE THE PCPN BEGIN AS SNOW
OR SLEET(AS THE PROFILES SUGGEST) THEN MID LEVEL WARMING BEGINS.
SURFACE TEMPERATURES HOWEVER WONT RESPOND THAT QUICKLY. BY 00Z THE
PRIMARY SFC LOW IS TRACKING INTO THE SOUTHERN OHIO VALLEY. FROM 00Z
TO 06Z THE PRECIPITATION WILL BE LIGHT AND THE WARM UP BEGINS IN
ERNEST ACROSS THE SOUTHERN ZONES. BY 12Z THE ONLY AREA BELOW
FREEZING AT 80H(ON THE GFS) IS OUR NORTHERN ZONES WHERE QPF IS
AROUND 1/2INCH W.E. WHICH SHOULD BE SUFFICIENT TO CAUSE SOME ICE
PROBLEMS IN OUR FAR NORTHERN ZONES. THE WATCHES IN EFFECT WILL BE
UPGRADED TO WARNINGS AND ADVISORIES.
TEMPERATURES WILL RISE THIS EVENING AND OVERNIGHT BUT NOT QUICKLY
ENOUGH TO LIMIT THE AMOUNTS OF SNOW AND FREEZING RAIN IN THE FAR
NORTHERN ZONES.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
GFS IS HOLDING THE COLD AIR IN PLACE OVER THE POCONOS INTO NORTHWEST
NEW JERSEY. THE DAY WILL BE ON A SLOPPY NOTE THEN GRADUALLY
TRANSITION INTO RAIN EVENT BUT NOT BEFORE DEPOSING SNOW AND ICE
WHICH WILL COME CLOSE TO WARNING CRITERIA IN THE FAR NORTHERN ZONES
AND ADVISORY CRITERIA SOUTH TO PHILADELPHIA SUBURBS. THE SOUNDING
DATA SHOWS A PERIOD OF SNOW ACROSS THE NORTH, THEN TRANSITION TO
FREEZING RAIN, SLEET AND RAIN. HOWEVER, SOME SCHOOLS OF THOUGHT
SUGGEST NOT SO LONG A PERIOD OF FREEZING PRECIPITATION BUT THIS
APPEARS TO BE A SETUP FOR SOME MESSY WEATHER. I CHECKED THE HARDEST
HIT COUNTIES FROM THIS LAST EVENT AND WASNT ANY PROBLEM WITH ICE
HANGING AROUND ON TREES AND POWER LINES BUT HERE WE GO AGAIN FOR THE
SAME AREAS. AS A CONSEQUENCE, HAVE ISSUED A HIGH WIND WATCH FOR THE
ENTIRE REGION. THE WINDS WONT KICK IN HOWEVER UNTIL THE WARM
ADVECTION IS REPLACED WITH STRONG COLD AIR ADVECTION IN THE LATE
AFTERNOON. THE PROBLEM WITH THE WIND IS THAT IF THERE ARE TREES AND
POWER LINES COVERED WITH ICE THEY ARE SURE TO COME DOWN. SOME WINDS
MAY GUST TO 50 MPH AT TIMES FROM THE EVENING UNTIL THE EARLY MORNING
HOURS ON MONDAY. THE PRECIPITATING WILL END IN THE FORM OF SNOW
SHOWERS AROUND DAYBREAK MONDAY AND THE NEXT COUPLE OF DAYS WILL BE
PRECIPITATION FREE.
TEMPERATURES ON SUNDAY WILL CLIMB INTO THE LOWER 50S DOWN SOUTH AND
MID 30S NORTH. AT 18Z SUNDAY, THE PARENT LOW IS STILL OVER LAKE ERIE
AND THE SECONDARY LOW OVER CAPE MAY. THE WINDS WILL DIMINISH ACROSS
THE CWA AS THE LOW MOVES BY, BUT THEN THE TWO LOWS MOVE IN TANDEM
AND CONSOLIDATE OVER NEW ENGLAND. WARM AIR WILL MOVE AWAY FROM THE
REGION THEN STRONG COLD AIR ADVECTION SWEEPS IN.
THE STRONG WINDS CONTINUE INTO SUNDAY NIGHT INTO AROUND DAYBREAK AS
A SECONDARY WEDGE OF COLD AIR DIVES DOWN STATE NEW JERSEY INTO THE
COASTAL WATERS. SOME FLURRIES OR LIGHT SNOW SHOWERS ARE POSSIBLE.
SUNDAY NIGHT LOWS WILL BE IN THE LOWER TEENS AT MT POCONO TO 32 AT
GEORGETOWN DE. FOR MONDAY NIGHT LOWS AT MPO WILL BE 14 AND DOWN TO 24
AT GEORGETOWN. TUESDAYS HIGHS WILL REMAIN BELOW FREEZING AT MT
POCONO AND THE MID 40S AT GEORGETOWN.
BRIEF RESPITE BEFORE THE NEXT SYSTEM MOVES OUR WAY, BUT THAT FOR THE
LONG TERM PERIOD.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE IS SLATED TO BUILD IN FROM THE MISSISSIPPI VALLEY AT
THE START OF THE PERIOD AND REMAIN OVER THE REGION THROUGH EARLY
FRIDAY. LOW PRESSURE WILL PASS TO THE NORTH OF THE REGION ON
THURSDAY BRINGING SCATTERED PRECIPITATION IF ANY AT ALL. ANOTHER LOW
PRESSURE WILL APPROACH THE REGION FROM THE MIDWEST THURSDAY BRINGING
THE NEXT ROUND OF PRECIPITATION TO THE AREA. A WARM FRONT WILL CROSS
THE AREA BY MIDDAY THURSDAY. PRECIPITATION LOOKS TO START OFF AS
SNOW IN THE NORTHERN ZONES WITH TEMPS STARTING OFF IN THE 20S /UPPER
TEENS POSSIBLE IN PARTS OF THE POCONOS/. BY THE TIME THE PRECIP
STARTS ELSEWHERE THE TEMPS WILL HAVE RISEN ABOVE THE FREEZING MARK.
THE LOW IS WELL OFFSHORE BY EARLY SATURDAY. ANOTHER SYSTEM GEARS UP
IN THE PLAINS AND LOOKS TO IMPACT THE SYSTEM FOR NEXT WEEKEND. THE
SYSTEM LOOKS TO BE MOSTLY A RAIN STORM THIS FAR OUT.
TEMPERATURES WILL REMAIN NEAR OR ABOVE NORMAL THROUGH THIS PERIOD.
&&
.AVIATION...
VFR CONDITIONS WILL BE LOWERING TO MARGINAL VFR AT LATE AFTERNOON
AND EARLY TONIGHT, AND THEN TO IFR IN THE EARLY OVERNIGHT PERIOD AS
PRECIPITATION OVERSPREADS THE AREA FROM THE SOUTHWEST. HEAVIER
PRECIPITATION LATER TONIGHT AND EARLY SUNDAY MORNING COULD LEAD TO
LOW IFR CONDITIONS AT SOME SPOTS.
AS FROM BEFORE, AT THE ONSET OF PRECIPITATION, SNOW IS EXPECTED
ACROSS KABE AND KRDG, SNOW AND SLEET ARE EXPECTED ACROSS THE
DELAWARE VALLEY, AND RAIN AND SLEET ARE EXPECTED AT KMIV AND KACY.
BY AROUND MIDNIGHT, A CHANGE FROM SNOW TO SLEET IS EXPECTED AT KABE
AND KRDG, GRADUALLY MIXING WITH FREEZING RAIN. AS DAYBREAK
APPROACHES, FREEZING RAIN THEN BECOMES THE MAIN THREAT, STILL WITH
SOME SLEET POSSIBLE, ESPECIALLY FOR KABE. ACROSS THE LOWER DELAWARE
VALLEY, A TRANSITION TO A WINTRY MIX, FOLLOWED BY RAIN, IS EXPECTED.
FURTHER TO THE SOUTH FOR KMIV AND KACY, MOSTLY RAIN WILL OCCUR,
AFTER A BRIEF PERIOD AT THE START WITH SLEET MIXING IN.
EAST WINDS SHOULD INCREASE THIS EVENING AND BE STRONGEST SUNDAY
MORNING BEFORE THE LOW CENTER MOVES CLOSER TO THE AREA AND LESSENS
THE GRADIENT SOMEWHAT FOR A TIME. THEN, AS THE STORM PULLS AWAY,
WINDS WILL SWITCH TO A WESTERLY DIRECTION AND REALLY INCREASE LATER
SUNDAY AND ESPECIALLY SUNDAY NIGHT. THIS, HOWEVER IS BEYOND THE
VALID PERIOD OF THE 18Z TAF.
NO PRECIPITATION IS EXPECTED FOR MONDAY AND TUESDAY, AS HIGH
PRESSURE BUILDS FROM THE WEST. A CLIPPER-TYPE SYSTEM SHOULD SLIDE
NORTH OF THE AREA WEDNESDAY INTO WEDNESDAY NIGHT, LEAVING US WITH
BASICALLY A VFR OUTLOOK BEYOND SUNDAY.
&&
.MARINE...
STRONG WINDS WILL BE AFFECTING THE AREA THROUGH THE EARLY PORTION OF
THE MARINE FORECAST PERIOD, NAMELY LATER TONIGHT AND ESPECIALLY
LATER SUNDAY INTO MONDAY, BEFORE DROPPING BACK MONDAY NIGHT. THE
QUESTIONS FACING THIS SHIFT WERE, HOW HIGH WILL THE WINDS GET, AND
WHAT PRODUCTS ARE NEEDED? GFS AND WRF-NAM GUIDANCE BOTH ARE
INDICATING 925 HPA WINDS IN THE 50 KNOT RANGE ON THE BACK SIDE OF
THIS STORM, AND IT IS FELT THAT MUCH OF THIS WILL MAKE IT TO THE
SURFACE IN THE WESTERLY FLOW. ALSO, LOWS DEEPENING TO 970 OFTEN LEAD
TO STORM CONDITIONS HERE. SO, IT WAS DECIDED TO ISSUE A STORM
WARNING FOR THE OCEAN COASTAL WATERS STARTING AT 23Z SUNDAY, AND
CONTINUING UNTIL 08Z MONDAY. OBVIOUSLY, GALE CONDITIONS WILL
CONTINUE FOR A TIME AFTER THAT, BUT THIS CANNOT BE RAMPED DOWN AT
THIS TIME. THE CURRENT GALE WARNING WILL CONTINUE ON THE COASTAL
WATERS UNTIL THE TIME THE STORM WARNING COMES INTO EFFECT, AS WINDS
WILL BE FRESHENING THIS EVENING ON DELAWARE BAY, THE GALE WARNING
WILL CONTINUE INTO MONDAY MORNING. LATER FORECASTERS MAY WANT TO
THINK ABOUT EXTENDING THE STORM WARNING ONTO DELAWARE BAY,
ESPECIALLY THE LOWER BAY, IF LATER GUIDANCE INDICATES.
AFTER THE STORM MOVES PAST AND THINGS SETTLE DOWN LATER MONDAY AND
MONDAY EVENING, BENIGN CONDITIONS ARE ANTICIPATED THROUGH THE
REMAINDER OF THE MARINE FORECAST PERIOD, I.E. THROUGH THURSDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD WATCH THAT WAS POSTED EARLIER WAS DISCONTINUED,
AND REPLACED WITH A COASTAL FLOOD ADVISORY FOR AREAS OF MINOR TIDAL
FLOODING, AND EXTENDED FOR THE ENTIRE NEW JERSEY COAST. THE TIME FOR
MINOR TIDAL FLOODING WILL BE THE SAME, I.E. 9 AM TO 3 PM, WHICH
SURROUNDS THE TIME OF HIGH TIDE FOR THE OCEAN FRONT AND THE BACK
BAYS.
12Z GUIDANCE TIDAL DEPARTURES ARE ONLY 1.5 TO AROUND 2 FEET ABOVE
NORMAL, AND COUPLED WITH THE ASTRONOMICAL HIGH TIDES, ONLY MINOR
TIDAL FLOODING IS NOW EXPECTED. ALSO, THE ONSHORE FLOW HAS MORE OF
AN EASTERLY COMPONENT AS OPPOSED TO NORTHEASTERLY, AND THIS IS NOT
THE BEST DIRECTION FOR COASTAL FLOODING. IN ADDITION, THE STORM IS
MOVING THROUGH RATHER QUICKLY, AND THERE WILL NOT BE A LONG ENOUGH
FETCH FOR SIGNIFICANT FLOODING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
SUNDAY FOR PAZ060>062.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR PAZ054-055-060>062-067>071.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
SUNDAY FOR PAZ067>069.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
SUNDAY FOR NJZ007-008.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR NJZ001-007>010-012>027.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
SUNDAY FOR NJZ009-010.
COASTAL FLOOD ADVISORY FROM 9 AM TO 3 PM EST SUNDAY FOR
NJZ012>014-020-022>027.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY FOR NJZ001.
DE...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR DEZ001>004.
MD...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR MDZ008-012-015-019-020.
MARINE...STORM WARNING FROM 6 PM SUNDAY TO 3 AM EST MONDAY FOR
ANZ450>455.
GALE WARNING UNTIL 6 PM EST SUNDAY FOR ANZ450>455.
GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ430-431.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...MEOLA
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING.../HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 433 PM EST SAT DEC 15 2007 NJZ001-PAZ054-055-162145- SUSSEX-CARBON-MONROE- 433 PM EST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ007-008-PAZ060>062-162145- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 433 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ009-010-PAZ067>069-162145- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 433 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ015-162145- MERCER- 433 PM EST SAT DEC 15 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-162145- MIDDLESEX- 433 PM EST SAT DEC 15 2007 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ016>019-PAZ070-071-162145- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- 433 PM EST SAT DEC 15 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-020-027-162145- WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- 433 PM EST SAT DEC 15 2007 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-022>026-162145- EASTERN MONMOUTH-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 433 PM EST SAT DEC 15 2007 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021-162145- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND- 433 PM EST SAT DEC 15 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-162145- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 433 PM EST SAT DEC 15 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SUNDAY... ...STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 3 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-162145- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 433 PM EST SAT DEC 15 2007 ...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 442 PM EST SAT DEC 15 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 160645- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA 442 PM EST SAT DEC 15 2007 ...SOME LIGHT MIXED PRECIPITATION, AND POSSIBLY HEAVY RAIN OVERNIGHT... LOW PRESSURE DEVELOPED IN THE LOWER MISSISSIPPI VALLEY AND THERE WILL BE A SECONDARY LOW FORM ON THE DELMARVA PENINSULA. A SHIELD OF PRECIPITATION WILL OVERSPREAD THE REGION AND A PERIOD OF LIGHT SNOW OR SLEET COULD OCCUR WITH THE TEMPERATURES ABOVE NORMAL OVER THE DELMARVA PENINSULA AND COLDER TO THE NORTH. SOME LIGHT PRECIPITATION WAS APPROACHING COASTAL MARYLAND AND WILL BE SPREADING NORTH OVER THE NEXT SEVERAL HOURS. WHERE TEMPERATURES ARE ABOVE FREEZING, ITLL BE ALL RAIN, ELSEWHERE A MIX OF SNOW AND SLEET. THERE IS ALSO A POSSIBILITY OF HEAVY RAIN OVER A SIX HOUR PERIOD BY DAYBREAK INTO THE MID MORNING HOURS ON SUNDAY. THE RAIN COULD EXCEED ABOUT ONE TO ONE AND A HALF INCHES FROM THE DELAWARE VALLEY AND SOUTH. IF THAT IS THE CASE, SOME STREET AND POSSIBLY SMALL STREAM FLOODING. STAY TUNED FOR ADDITIONAL FORECASTS AND STATEMENTS. EBERWINE
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 PM EST SAT DEC 15 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 160700- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA 444 PM EST SAT DEC 15 2007 ...SOME LIGHT MIXED PRECIPITATION, AND POSSIBLY HEAVY RAIN OVERNIGHT... LOW PRESSURE DEVELOPED IN THE LOWER MISSISSIPPI VALLEY AND THERE WILL BE A SECONDARY LOW FORM NEAR THE DELMARVA PENINSULA. A SHIELD OF PRECIPITATION WILL OVERSPREAD THE REGION AND A PERIOD OF LIGHT SNOW OR SLEET COULD OCCUR WHERE THE TEMPERATURES ARE AT OR BELOW NORMAL. TEMPERATURES OVER THE DELMARVA REGION ARE ABOVE NORMAL AND WILL REMAIN ABOVE. SOME LIGHT PRECIPITATION WAS APPROACHING COASTAL MARYLAND AND WILL BE SPREADING NORTH OVER THE NEXT SEVERAL HOURS. WHERE TEMPERATURES ARE ABOVE FREEZING, ITLL BE ALL RAIN, ELSEWHERE A MIX OF SNOW AND SLEET. PLEASE BE CAREFUL. EVEN A LIGHT SNOWFALL CAN BE SLIPPERY. THERE IS ALSO A POSSIBILITY OF HEAVY RAIN OVER A SIX HOUR PERIOD BY DAYBREAK INTO THE MID MORNING HOURS ON SUNDAY. THE RAIN COULD EXCEED ABOUT ONE TO ONE AND A HALF INCHES FROM THE DELAWARE VALLEY AND SOUTH. IF THAT IS THE CASE, SOME STREET AND POSSIBLY SMALL STREAM FLOODING. STAY TUNED FOR ADDITIONAL FORECASTS AND STATEMENTS. EBERWINE
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 635 PM EST SAT DEC 15 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 160700- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA 635 PM EST SAT DEC 15 2007 ...SOME LIGHT MIXED PRECIPITATION, AND POSSIBLY HEAVY RAINFALL OVERNIGHT... LOW PRESSURE WILL MOVE INTO THE UPPER OHIO VALLEY TONIGHT WHILE A SECONDARY LOW FORMS NEAR THE DELMARVA PENINSULA. A SHIELD OF PRECIPITATION WILL OVERSPREAD THE REGION TONIGHT AND A PERIOD OF LIGHT SNOW OR SLEET COULD OCCUR WHERE SURFACE TEMPERATURES DROP TO AROUND FREEZING. TEMPERATURES ACROSS THE DELMARVA REGION ARE ABOVE FREEZING AND ARE EXPECTED TO REMAIN THERE THROUGH THE OVERNIGHT. USE CAUTION IF TRAVELING TONIGHT AS SOME DEVELOPING SLIPPERY SPOTS WILL BE POSSIBLE, ESPECIALLY ON BRIDGES AND OTHER ELEVATED SURFACES. TEMPERATURES ARE ANTICIPATED TO RISE OVERNIGHT AS THE STORM TRACKS UP THE COAST AND PULLS MILDER AIR INLAND. THERE IS ALSO THE POSSIBILITY FOR HEAVY RAIN OVERNIGHT INTO THE MID MORNING HOURS ON SUNDAY. THE RAINFALL COULD EXCEED ONE TO ONE AND A HALF INCHES FROM THE DELAWARE VALLEY ON SOUTH AND EASTWARD. IF THIS OCCURS, SOME STREET AND SMALL STREAM FLOODING WILL BE POSSIBLE. STREET AND POOR DRAINAGE FLOODING COULD BE ENHANCED BY LINGERING LEAVES THAT CLOG UP STORM DRAINS. STAY TUNED FOR THE LATEST UPDATES. EBERWINE/GORSE
The national radar mosaic for the moment the first event began.
5 winter storm, 2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69224, 69225, 69219, 69220, 69222, 70006, 70007.